MAUDE Adverse Event Report: SEASPINE MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned.No product information was given, and no further evaluation of the product can be completed at this time.Radiograph received confirms the malfunction of the set screw (inferior end) on the left side.It is unknown if the patient followed post-operative instructions or sustained a fall that may have contributed to the implant's disassociation.Review of labeling notes: possible adverse events delayed union or nonunion (pseudarthrosis), bending, disassembly or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Labeling warnings and precautions: based on the fatigue testing results, the surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions.The root cause of this event cannot be determined at this time.No conclusion can be drawn.
 
Event or Problem Description
Initial spinal surgery was performed on l3 - s1 on (b)(6) 2018.During a follow up, it was discovered the inferior left set screw and rod dislodged from the tulip.Revision surgery was competed on (b)(6) 2018 to re-fixate the lock screw and position rod into tulip.Patient was asymptomatic.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE
5770 armada drive
carlsbad CA 92008
MDR Report Key7580924
Report Number3012120772-2018-00011
Device Sequence Number13968913
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR